Alert archive / California / Wind Advisories in 2022

Wind Advisory 39, NWS Hanford, CA

July 3, 2022Kern County, California

NWS Hanford, CA issued this wind advisory at Jul 3, 2022, 1:18 AM PDT for Kern County, California. It took effect at Jul 3, 2022, 4:00 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2022, 1:18 AM PDT (08:18 UTC)
In effect from
Jul 3, 2022, 4:00 PM PDT
Expired
Jul 4, 2022, 11:00 AM PDT
In force
19 hr
Issued by
NWS Hanford, CA

County Kern County, CA

The radar

The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.3 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4664 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

406 
WWUS76 KHNX 030818
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
118 AM PDT Sun Jul 3 2022

CAZ338-031700-
/O.NEW.KHNX.WI.Y.0039.220703T2300Z-220704T1800Z/
Mojave Desert Slopes-
Including the city of Mojave
118 AM PDT Sun Jul 3 2022

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM PDT
MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Mojave Desert Slopes.

* WHEN...From 4 PM this afternoon to 11 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14 and Highway 58 around Mojave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Molina
4 follow-up statements
012 
WWUS76 KHNX 031625
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
925 AM PDT Sun Jul 3 2022

CAZ338-040100-
/O.CON.KHNX.WI.Y.0039.220703T2300Z-220704T1800Z/
Mojave Desert Slopes-
Including the city of Mojave
925 AM PDT Sun Jul 3 2022

...A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM PDT THIS AFTERNOON
UNTIL 11 AM PDT MONDAY MORNING...

* WHAT...Sustained west winds 20 to 30 mph, with gusts around 50 
  mph expected. 

* WHERE...Mojave Desert Slopes. 

* WHEN...Valid from 4 PM PDT this afternoon until 11 AM PDT 
  Monday morning.

* IMPACTS...Blowing dust will reduce visibilities in some
  locations. Travel will be difficult, particularly for high
  profile vehicles. 

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 178 through and below Walker
  Pass, and Highway 58 through and below Tehachapi Pass, including
  the town of Mojave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BS
771 
WWUS76 KHNX 040035
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
535 PM PDT Sun Jul 3 2022

CAZ338-040900-
/O.CON.KHNX.WI.Y.0039.000000T0000Z-220704T1800Z/
Mojave Desert Slopes-
Including the city of Mojave
535 PM PDT Sun Jul 3 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY...

* WHAT...Sustained west winds 20 to 30 mph, with gusts around 50 
  mph expected.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 11 AM PDT Monday morning.

* IMPACTS...Blowing dust will reduce visibilities in some 
  locations. Travel will be difficult, particularly for high 
  profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, Highway 178 through and below Walker 
  Pass, and Highway 58 through and below Tehachapi Pass, 
  including the town of Mojave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
530 
WWUS76 KHNX 040847
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
147 AM PDT Mon Jul 4 2022

CAZ338-041800-
/O.CON.KHNX.WI.Y.0039.000000T0000Z-220704T1800Z/
Mojave Desert Slopes-
Including the city of Mojave
147 AM PDT Mon Jul 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...Sustained west winds 20 to 30 mph, with gusts around 50 
  mph expected.

* WHERE...Mojave Desert Slopes.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Blowing dust will reduce visibilities in some 
  locations. Travel will be difficult, particularly for high 
  profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, Highway 178 through and below Walker 
  Pass, and Highway 58 through and below Tehachapi Pass, 
  including the town of Mojave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
201 
WWUS76 KHNX 041803
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1103 AM PDT Mon Jul 4 2022

CAZ338-041915-
/O.EXP.KHNX.WI.Y.0039.000000T0000Z-220704T1800Z/
Mojave Desert Slopes-
Including the city of Mojave
1103 AM PDT Mon Jul 4 2022

...WIND ADVISORY HAS EXPIRED...

Winds have decreased across the Mojave Desert Slopes this morning
and are now below advisory criteria. Therefore, the Wind Advisory
for the Mojave Desert Slopes was allowed to expire.

$$

DS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jul 2, 1:35 PM PDT, 11 hours 43 minutes earlier.

Area forecast discussion, Jul 2, 1:35 PM PDT, 11 hours 43 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
135 PM PDT Sat Jul 2 2022

.SYNOPSIS...
Well below average temperatures will continue for the 4th of
July. A slow warming trend will commence on Tuesday through
Thursday. More pronounced warming is expected by the end of the
week as a ridge shifts westward over the region. There will be
periodic gusty winds in the afternoon and evening along the
coastal range and Kern mountains through at least Tuesday. Dry
weather will persist.

&&

.DISCUSSION...
Temperatures throughout the central California interior are
between 5 to 10 degrees lower compared to this time yesterday.
The trough of low pressure approaching the west coast has increased
onshore flow and has enhanced the cooling trend we're enjoying at
the moment. The high-resolution ensembles indicate that the
aforementioned trough will settle south over the the area through
the 4th. Synoptic cooling will allow for a further decrease in
temperatures during the holiday weekend. Temperatures on Sunday
and July 4th will be upwards of 8 to 15 degrees below average
throughout much of the central California interior. Winds will be
gusty in the afternoon and evening hours along the coastal range
as well as into the typical windy areas in Kern County. Outside of
a few areas for brief period of time, wind gusts are expected to
remain below advisory levels. This is because we lack any upper
level support for stronger winds.

By Tuesday, the aforementioned trough will begin to weaken as a
ridge slowly strengthens over the southwest. Temperatures will
slowly trend upward from Tuesday through Thursday. However,
readings during this time will be 3 to 6 degrees below average.
By next Friday into the weekend, temperatures will really start
to heat up as the ridge strengthens and retrogrades west over the
four-corners. Temperatures will likely reach well into the upper
90s by Friday and near the century mark by the weekend. No
precipitation is expected for the foreseeable future.

&&

.AVIATION...VFR conditions will prevail across the central CA
interior for at least the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
None.
&&

public...CMC
aviation....CMC

weather.gov/hanford

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.